Alert archive / Oklahoma / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

May 28, 2007Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 28, 2007, 2:21 PM CDT for Tulsa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2007, 2:21 PM CDT (19:21 UTC)
Expired
May 28, 2007, 2:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 281922
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT MON MAY 28 2007

OKZ054-059>061-064-281945-
CREEK OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-
221 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...TULSA
     AND SOUTHEASTERN PAWNEE

AT 221 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF GRAY TO 5 MILES WEST OF BROKEN
ARROW...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...GRAY...TULSA...SAND SPRINGS...LEONARD...
JENKS...OWASSO...SPERRY...SKIATOOK...COLLINSVILLE...BROKEN ARROW AND
WESTPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.  IN 
ADDITION...CLOUD TO GROUND LIGHTING WILL BE LIKELY. BOATERS ON AREA 
LAKES SHOULD MOVE TO SHORE DUE TO THE GUSTY WINDS AND DANGEROUS 
LIGHTNING.  

LAT...LON 3617 9643 3590 9579 3638 9580 3641 9622

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 28, 10:45 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 28, 10:45 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT MON MAY 28 2007

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN THIS AFTERNOON AND EVENING AS A MID-LEVEL
SHORTWAVE CURRENTLY OVER SOUTHWESTERN OKLAHOMA
DRIFTS SLOWLY TO THE NORTH-NORTHEAST. NOT MUCH
LIFT WILL BE NECESSARY TO PRODUCE SCATTERED SHOWERS
AND THUNDERSTORMS TODAY AS THE AIRMASS IS RATHER
MOIST AND UNCAPPED. THE STORMS THAT DO DEVELOP
WILL BE ABLE TO PRODUCE HEAVY RAINFALL AMOUNTS
AS THE PRECIPITABLE WATER REMAIN 1.5 INCHES ACROSS
THE AREA.

HAVE LOWERED POPS INTO THE CHANCE CATEGORY AREA-WIDE.
HAVE ALSO RAISED TEMPERATURES A COUPLE OF DEGREES ACROSS
MUCH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS WE COULD
SEE A LITTLE MORE SUNSHINE TODAY THAN PREVIOUSLY EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  64  78  64 /  50  40  70  40
FSM   82  65  77  65 /  50  30  70  30
MLC   80  64  76  64 /  50  40  70  30
BVO   80  63  76  63 /  50  40  70  50
FYV   80  62  75  62 /  50  30  70  30
BYV   81  62  75  62 /  50  30  70  30
MKO   81  63  75  63 /  50  40  70  30
MIO   82  63  77  63 /  50  40  70  40
F10   79  63  75  63 /  50  40  70  40
HHW   80  64  76  64 /  50  40  70  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....21
Hazardous weather outlook, May 28, 12:41 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT MON MAY 28 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT MON MAY 28 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TODAY AS AN UPPER LEVEL DISTURBANCE
INTERACTS WITH THE MOIST AIRMASS IN PLACE ACROSS THE REGION. THE
MAIN CONCERN AGAIN TODAY WILL BE HEAVY RAINFALL WITH 1 TO 2 INCHES
OF RAIN POSSIBLE IN A SHORT PERIOD OF TIME. WHILE THE THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...A FEW OF THE STRONGER
THUNDERSTORMS COULD PRODUCE WIND GUSTS OF AROUND 40 MPH. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET WITH THE
LOSS OF DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE WEAK UPPER TROUGH TO OUR WEST WILL MIGRATE SLOWLY EAST THROUGH
MID-WEEK AS A STRONGER UPPER LEVEL LOW DROPS INTO THE NORTHERN
PLAINS. THIS STRONGER SYSTEM SHOULD PUSH A WEAK SURFACE BOUNDARY
INTO THE REGION...AND LATEST GUIDANCE SUGGESTS THE BOUNDARY MAY
STALL ACROSS OKLAHOMA. ACCORDINGLY...THUNDERSTORM CHANCES WILL
REMAIN IN THE FORECAST THROUGH AT LEAST THE END OF THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 28, 2:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT MON MAY 28 2007

OKZ060-064-281930-
CREEK OK-TULSA OK-
207 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     EASTERN CREEK AND SOUTHEASTERN TULSA

AT 207 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF KIEFER TO JENKS TO 9 MILES
SOUTHEAST OF LEONARD...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...GRAY...TULSA...LEONARD...
BIXBY...JENKS...BROKEN ARROW AND KIEFER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3593 9613 3596 9598 3580 9577 3608 9577
      3626 9592 3618 9609
Special weather statement, May 28, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT MON MAY 28 2007

OKZ054-059>061-064-281945-
CREEK OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-
221 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...TULSA
     AND SOUTHEASTERN PAWNEE

AT 221 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF GRAY TO 5 MILES WEST OF BROKEN
ARROW...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...GRAY...TULSA...SAND SPRINGS...LEONARD...
JENKS...OWASSO...SPERRY...SKIATOOK...COLLINSVILLE...BROKEN ARROW AND
WESTPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.  IN
ADDITION...CLOUD TO GROUND LIGHTING WILL BE LIKELY. BOATERS ON AREA
LAKES SHOULD MOVE TO SHORE DUE TO THE GUSTY WINDS AND DANGEROUS
LIGHTNING.

LAT...LON 3617 9643 3590 9579 3638 9580 3641 9622

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:16 PM CDTSpecial Weather StatementTSAMayes, Rogers29 min
May 27, 8:06 PM CDTSpecial Weather StatementTSACraig, Nowata54 min
May 28, 2:07 PM CDTSpecial Weather StatementTSATulsa23 min
May 28, 3:22 PM CDTSpecial Weather StatementTSARogers23 min
May 28, 3:47 PM CDTSpecial Weather StatementTSARogers58 min
May 28, 5:18 PM CDTSpecial Weather StatementTSACherokee27 min
May 28, 5:28 PM CDTSpecial Weather StatementTSAPushmataha32 min
May 28, 5:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
May 28, 5:37 PM CDTSpecial Weather StatementTSAWagoner23 min
May 28, 5:47 PM CDTSpecial Weather StatementTSALatimer28 min
May 28, 6:02 PM CDTSpecial Weather StatementTSAPittsburg58 min
May 28, 6:28 PM CDTSpecial Weather StatementTSAPittsburg62 min

Nearby

Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.